Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 13, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 16, 2013, 1:11 PM PDT. It took effect at Sep 17, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 1:11 PM PDT (20:11 UTC)
- In effect from
- Sep 17, 2013, 11:00 AM PDT
- Expired
- Sep 17, 2013, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS85 KLKN 162011 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 111 PM PDT MON SEP 16 2013 ...A FRONT IS MOVING TOWARDS THE GREAT BASIN AND WILL PRODUCE STRONG WINDS ON TUESDAY OVER PORTIONS OF CENTRAL NEVADA... NVZ455-457-171115- /O.UPG.KLKN.FW.A.0010.130917T1800Z-130918T0400Z/ /O.NEW.KLKN.FW.W.0013.130917T1800Z-130918T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 111 PM PDT MON SEP 16 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && SZATANEK $$ NVZ454-171115- /O.UPG.KLKN.FW.A.0010.130917T1800Z-130918T0000Z/ /O.NEW.KLKN.FW.W.0013.130917T1800Z-130918T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES- 111 PM PDT MON SEP 16 2013 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SZATANEK
4 follow-up statements
609 WWUS85 KLKN 170909 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 AM PDT TUE SEP 17 2013 ...A FRONT IS MOVING TOWARDS THE GREAT BASIN AND WILL PRODUCE STRONG WINDS ON TUESDAY OVER PORTIONS OF CENTRAL NEVADA... NVZ455-457-180015- /O.CON.KLKN.FW.W.0013.130917T1800Z-130918T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 209 AM PDT TUE SEP 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && SZATANEK $$ NVZ454-180000- /O.CON.KLKN.FW.W.0013.130917T1800Z-130918T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES- 209 AM PDT TUE SEP 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RLC
551 WWUS85 KLKN 172109 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT TUE SEP 17 2013 ...A FRONT CONTINUES TO PUSH ACROSS NEVADA PRODUCING GUSTY WINDS TODAY OVER PORTIONS OF CENTRAL NEVADA... NVZ455-457-180400- /O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 209 PM PDT TUE SEP 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && SZATANEK $$ NVZ454-180000- /O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES- 209 PM PDT TUE SEP 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SZATANEK
114 WWUS85 KLKN 172336 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 436 PM PDT TUE SEP 17 2013 ...A FRONT CONTINUES TO PUSH ACROSS NEVADA PRODUCING GUSTY WINDS TODAY OVER PORTIONS OF CENTRAL NEVADA... NVZ454-180045- /O.EXP.KLKN.FW.W.0013.000000T0000Z-130918T0000Z/ CENTRAL LANDER AND EUREKA COUNTIES- 436 PM PDT TUE SEP 17 2013 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454... $$ NVZ455-457-180400- /O.CON.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 436 PM PDT TUE SEP 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && SZATANEK $$
770 WWUS85 KLKN 180347 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 847 PM PDT TUE SEP 17 2013 NVZ455-457-180500- /O.EXP.KLKN.FW.W.0013.000000T0000Z-130918T0400Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 847 PM PDT TUE SEP 17 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... A FEW SPOTS MAY HAVE GUSTY WINDS THROUGH MIDNIGHT BUT OVERALL CONDITIONS WILL BE MUCH LESS WINDY. THE RED FLAG WARNING IS EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:02 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 16, 10:02 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1002 AM PDT MON SEP 16 2013 .SYNOPSIS...A DRY PATTERN IS ON DECK FOR THIS WEEK. EXPECTING A WIND EVENT OVER CENTRAL NEVADA ON TUESDAY. THURSDAY MORNING WILL BE VERY COLD ESSPECIALLY OVER ELKO COUNTY...WHERE THE TEMPERATURES WILL DIP BELOW FREEZING. && .UPDATE...A FRONT IS MOVING INTO THE WESTERN US AND STRONG WINDS ARE ANTICIPATED TOMORROW. EXPECTING A MAJOR WIND EVENT OVER PORTIONS OF CENTRAL AND NORTHERN NV. THE UPDATE IS FOR THE ISSUANCE OF THE FIRE WEATHER WATCH OVER CENTRAL NEVADA. && .PREV DISCUSSION... /ISSUED AT 247 AM / SYNOPSIS...DRY PATTERN SETTING UP THIS WEEK...THE ONLY EXCEPTION WILL BE SOME ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHERN NEVADA NEAR THE OREGON AND IDAHO BORDERS TUESDAY AFTERNOON AND EVENING. COOLER MORE FALL LIKE CONDITIONS WILL ARRIVE ON WEDNESDAY WITH HIGHS IN THE 70S AND MUCH COOLER MORNINGS BY THURSDAY WITH LOWS IN THE 30S EXPECTED. A BRIEF WARM UP BY THE END OF THE WEEK BEFORE ANOTHER COLD FRONT COOLS THE AREA BY NEXT WEEKEND. SHORT TERM...TODAY THROUGH TUESDAY. DRY AND STABLE CONDITIONS TODAY SO NO CONVECTION EXPECTED AS SOUTHWESTERLY DOMINATES THE GREAT BASIN. ONLY WEATHER TO SPEAK OF WILL BE BREEZY WINDS ACROSS CENTRAL NEVADA. TUESDAY WINDS WILL INCREASE ACROSS MUCH OF THE AREA ESPECIALLY THROUGH CENTRAL AND EASTERN NEVADA AHEAD OF A COLD FRONT AS THE PRESSURE GRADIENT TIGHTENS. WINDS WILL APPROACH ADVISORY LEVELS ACROSS NORTHERN NYE...WHITE PINE AND PORTIONS OF EUREKA AND ELKO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE OREGON AND IDAHO BORDER AS MOISTURE INCREASES AND LI'S APPROACH -1. LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MAIN STORY FOR THE LONG TERM WILL BE THE TROUGH/COLD FRONTAL PASSAGE TUESDAY NIGHT INTO WEDNESDAY. SHOWERS SHOULD BE ENDING ACROSS NORTHERN NEVADA WEDNESDAY MORNING WITH DRY CONDITIONS PREVAILING. AFTERNOON HIGHS ARE EXPECTED TO BE ON THE COOL SIDE WITH MANY LOCALES SEEING TEMPERATURES IN THE UPPER 60S TO LOW 70S IN THE VALLEYS. DRY AIR OVER THE FORECAST AREA...ALONG WITH GOOD RADIATIONAL COOLING...COULD HELP BRING THE TEMPERATURES DOWN INTO THE LOW TO MID 30S. THE POPULATED AND COOLER PLACES IN ELKO...WHITE PINE...AND LANDER/EUREKA COUNTIES MAY NEED HEADLINED FROST/FREEZE PRODUCTS FOR THURSDAY MORNING AND THIS WILL NEED TO BE WATCHED. ON THURSDAY A SHORTWAVE RIDGE AXIS IS PROGGED TO PASS ACROSS NORTHERN NEVADA FOR THE AFTERNOON...HELPING TO BUMP UP THE AFTERNOON HIGHS A BIT OVER WEDNESDAY. WINDS ARE EXPECTED TO BE LIGHT. THE RIDGE WILL BE SHORT-LIVED...MOVING EAST DURING THE OVERNIGHT PERIOD. UPPER LEVEL STORM SYSTEM IS ANTICIPATED TO BE OFF THE PACIFIC NORTHWEST COAST FRIDAY. TEMPERATURES IN THE AFTERNOON SHOULD BE WARM OUT AHEAD OF THE SYSTEM...WITH SURFACE WINDS INCREASING TO BREEZY TO WINDY. ISOLATED SHOWERS ARE POSSIBLE WELL INTO THE NORTHWEST PORTION OF THE FORECAST AREA. BY SATURDAY AND SUNDAY...THE STORM SYSTEM SHOULD BE OFF THE COAST OF THE UNTIED STATES...WITH MODELS DEPICTING VARIOUS TIMING AND POSITION SOLUTIONS. HAVE WENT WITH AN AREA OF ISOLATED SHOWERS IN HUMBOLDT...WESTERN LANDER...AND WESTERN ELKO COUNTIES. BUT WILL WAIT FOR BETTER RUN-TO-RUN CONSISTENCY TO PUT ANYTHING MORE INTO THE GRIDS THAT FAR OUT. TEMPERATURES LOOK LIKE THEY WILL BE AT OR BELOW NORMAL FOR THIS TIME OF YEAR. AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WINDS AT KTPH AND KELY TO INCREASE LATE MORNING AND AFTERNOON OUT AHEAD OF NEXT STORM SYSTEM WITH HIGHEST GUSTS AROUND 30-35 KNOTS. FIRE WEATHER...BREEZY WINDS ACROSS CENTRAL NEVADA TODAY HOWEVER HUMIDITIES WILL STAY ABOVE CRITICAL LEVELS. TUESDAY GUSTY WINDS ACROSS ALL FIRE ZONES...HOWEVER THE ONLY AREAS THAT MAY REACH CRITICAL HUMIDITY LEVELS WILL BE FIRE ZONES 457 AND 454 WITH THE BEST CHANCE IN FIRE ZONE 457. ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS FAR NORTHERN NEVADA NEAR THE OREGON AND IDAHO BORDERS. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY. && 97/97
In the hours before
Local storm report, Sep 16, 10:49 AM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1049 AM PDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD WINNEMUCCA 40.97N 117.73W
09/04/2013 HUMBOLDT NV NEWSPAPER
NEWSPAPER RELAYED NUMEROUS REPORTS OF STREET FLOODING AND
DEBRIS IN MULTIPLE ROADWAYS IN AND AROUND WINNEMUCCA.
TIME ESTIMATED BASED OFF OF REPORT AND RADAR.
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:29 AM PDT | Fire Weather Watch | LKN | 4 hr | |
| Sep 16, 1:03 PM PDT | Wind Advisory | LKN | Nye, White Pine | 32 hr |
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.